MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
A turnpike spiral was inserted into a calcified vessel.The turnpike spiral's tip locked up on the wire and the tip came off in the patient on the wire.The tip was stuck to the wire; tip and guidewire removed in tandem.
 
Additional Manufacturer Narrative
Evaluation of turnpike spiral was returned to vsi for evaluation.The catheter showed signs of biological contamination.The distal tip was severely damaged and fragments of the tungsten were torn but remained intact.The tip is intact but shows signs of damage consistent with rotating in a calcified vessel.The tip was also twisted and deformed.There were no pieces missing from the catheter.The event description along with the returned product evaluation provided sufficient evidence to determine that the most likely root cause was damage during use.The event description describes the catheter was being used in a calcified vessel.The turnpike spiral traveler was reviewed.There were no nonconformances related to this lot.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6254379
Report Number2134812-2017-00005
Device Sequence Number13562900
Product Code DQY
UDI-Device IdentifierM20656400
UDI-Public+M20656400/$$3180908598339C
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K14065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/08/2018
Device Model Number5640
Device Lot Number598339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date02/14/2017
Patient Sequence Number1